Justin's HIV Journal

Sunday, November 2, 2008

Justin's HIV Journal: The Clinic Visit and Medication's Meeting

Hello everyone it's been a while since I've had a Journal entry. But now is the time to tell you that I've been on medication for about a month. It isn't easy.




As you see here in my journal entries I'm meeting with the Medication's Specialist and she is telling me the side effects, cost, and diet that I must now go by.

The costs of these medications are high. So high that I couldn't afford it if I got a job at 40K and was promoted in to job making 50K. The medications that I am on cost about $1500.00. I cannot eat Grapefruit or any antacid pills, like Tums, etc.

My body is changing internally and I can feel it.


Getting used to the medication has been a big adjustment. Side effects such as diarrhea, nausea, tiredness, dizziness, vomiting, shacking, nightmares, are things that some people have to worry about when going on medications.

I was so scared meeting with the Medication’s Specialist but I know it was something that I must do. It was hard even though I’m laughing through virtually the whole thing.



SILENCE = DEATH

I’m currently on Truvada, Reyatez and Norvir. These Drugs have some side effects. These are the drugs that I’m on. Please be aware that these are drugs that you have to take every single day.

All I can do now is wait to see what my body does next I have a medical appoint next month but I will probably post another message before that. I need for people to distribute this journal everywhere.

Justin's Clinic Visit I


Justin's Clinic Visit II


Justin's Clinic Visit III



Justin's Visit with the Medication's Specialist Part I


Justin's Visit with the Medication's Specialist Part II



Justin's Visit with the Medication's Specialist Part III





Justin's Visit with the Medication's Specialist Part IV



JUSTIN'S MEDICATIONS


I will confess one fear that I have when going on medications is:

Lipodystrophy Syndrome



Truvada

Usual Dosage:

One tablet one time a day.

Side effects to report to your doctor
· headaches
· an increase in blood pressure
· a general sense of feeling "ill"
· nausea / vomiting
· rash
· loss of appetite
· an increase in liver enzymes
Special warning:

This class of drug has been associated with lactic acidosis. If you develop muscle aches and weakness, fatique, or a sense of feeling "ill", notify your doctor immediately.

Lactic acidosis can be fatal. See your doctor immediately if you have the above symptoms.



Reyatez

Dosage:
One 300mg capsule once each day when boosted with Norvir.


Instructions:

· Take with food the same time each day.
· Take at the same time as Norvir when using the boosted dosage.

Side effects to report to your doctor:

· Increased bilirubin in the blood leading to jaundice
· Nausea / vomiting / diarrhea
· Changes in heart rhythm
· Rash
· Tingling or burning in the hands and feet
· Depression
Drug interactions or incompatibility:

· Dosage may need to be adjusted in patients taking Sustiva or Viread
· Viagra doses must be decreased when taking with this or any PI.
· Never take St. John's Wort with this or any PI.
Reyataz and Stomach Acid Reducing Meds:

· The anti-acid medications Tagamet, Zantac, and Pepcid should be taken at least 10 hours prior to the Reyataz + Norvir dose.

· The anti-acid medications Prilosec, Nexium, Prevacid, and Protonix must be taken 12 hours before the Reyataz + Norvir dose.

· The anti-acid medications Prilosec, Nexium, Prevacid, and Protonix should not be prescribed with Reyataz in HIV treatment experienced patients.



Norvir:

Norvir is used to boost the effect of other protease inhibitors.

The common dosage is usually 100mg to 200mg per day in a single dose or in divided doses. Norvir is no longer used as the lone protease inhibitor in any HIV medication regimen.

Instructions:

Take with meals, preferably a high fat meal. Capsules need to be refrigerated. Take along with the protease inhibitor that Norvir is boosting.

Side effects to report to your doctor:

· nausea
· vomiting
· diarrhea


Please feel free to e-mail at jsmithco98@hotmail.com

Yahoo IM Blknjucy22@yahoo.com

1 comment:

Brian said...

Justin:

I can remember when I was first diagnosed...it was a terrifying time for me...and one of horrific, debilitating depression...yet you had- in these early days of yor diagnosis...the courage to put it all out there...I have one word for that Justin...hero.

Bri-
Washington, DC

FOLLOW JUSTIN'S HIV JOURNAL